MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0208
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that coil embolization treatment was initially performed on a middle meningeal artery on (b)(6) 2019.Approximately four months later on (b)(6) 2019, a follow-up cta demonstrated a metal wire in the internal carotid artery (ica).A second procedure was performed on (b)(6) 2019 to remove the wire from the ica with a stent retriever.The patient's current status is reported to be "normal.".
 
Additional Manufacturer Narrative
An operative report and fluoroscopic images were provided along with the implant coil.The implant was returned in 3 partial sections, although photos provided by the customer showed 4.The wire diameter was measured and found the filar diameter for the coil in the event were within specifications.The implant coil was stretched, and a partial section of the implant had gel attached to it.The pusher was not returned for evaluation.According a photo from the customer, the biggest section removed was not returned for evaluation.The fluoroscopic images and operative report were reviewed by the product safety physician.The images displayed a stretched filament that is highly consistent with the reported events and and a stretched, retained coil.The investigation of the returned components, as well as the customer supplied images, determined the information available is consistent with a stretched implant coil.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing tensile forces over specification during maneuvering or placement of the coil; however, the root cause could not be determined.Excessively stretched coil filaments may be difficult to visualize under normal fluoroscopy.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9567167
Report Number2032493-2020-00004
Device Sequence Number2133434
Product Code HCG
UDI-Device Identifier00816777025401
UDI-Public(01)00816777025401(11)190619(17)240531(10)1906191W6
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number7110-0208
Device Catalogue Number7110-0208
Device Lot Number1906191W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR